Alert archive / Hawaii / High Surf Warnings in 2016
High Surf Warning 14, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Mar 29, 2016, 3:32 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Mar 29, 2016, 10:00 AM HST. It was in force for 41 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2016, 3:32 AM HST (13:32 UTC)
- In effect from
- Mar 29, 2016, 10:00 AM HST
- Expired
- Mar 31, 2016, 3:09 AM HST
- In force
- 41 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
634 WHHW40 PHFO 291332 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST TUE MAR 29 2016 ...HIGH SURF WARNING STARTING AT 10 AM HST FOR RISING SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU AND MOLOKAI... AND FOR NORTH FACING SHORES OF MAUI... .A LARGE NORTHWEST SWELL SPREADING DOWN ACROSS THE ISLAND CHAIN COMBINED WITH BREEZY WEST TO NORTHWEST WINDS BEHIND A FRONT WILL CAUSE A DRAMATIC INCREASE IN SURF HEIGHTS ACROSS MOST NORTH AND WEST FACING SHORES OF THE SMALLER HAWAIIAN ISLANDS STARTING LATE THIS MORNING...AND CONTINUING THROUGH WEDNESDAY. IN ADDITION TO THE LARGE SURF...COASTAL FLOODING IS POSSIBLE DUE TO ENHANCED WAVE RUNUP CAUSED BY ONSHORE WINDS...ESPECIALLY AROUND THE TIME OF HIGH TIDE THIS EVENING. ALSO EXPECT ADDITIONAL BEACH EROSION IN AREAS WHICH HAVE SUFFERED SEDIMENT LOSS DURING PREVIOUS LARGE SWELL EVENTS DURING THIS PAST WINTER. HIZ001>003-006>008-012-013-017-019-020-300245- /O.NEW.PHFO.SU.W.0014.160329T2000Z-160331T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 332 AM HST TUE MAR 29 2016 ...HIGH SURF WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST WEDNESDAY. * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...BUILDING TO 20 TO 25 FEET LATE TODAY...AND 28 TO 32 FEET TONIGHT AND WEDNESDAY. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI... BUILDING TO 15 TO 20 FEET LATE TODAY...AND 18 TO 25 FEET TONIGHT AND WEDNESDAY. * TIMING...STARTING LATE THIS MORNING...AND CONTINUING THROUGH WEDNESDAY AFTERNOON. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HOUSTON/JACOBSON
4 follow-up statements
971 WHHW40 PHFO 300108 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 308 PM HST TUE MAR 29 2016 ...HIGH SURF WARNING FOR RISING SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR RISING SURF ALONG WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL SPREADING DOWN ACROSS THE ISLAND CHAIN COMBINED WITH BREEZY WEST TO NORTHWEST WINDS BEHIND A FRONT WILL CAUSE A DRAMATIC INCREASE IN SURF HEIGHTS ACROSS MOST NORTH AND WEST FACING SHORES OF THE SMALLER HAWAIIAN ISLANDS TONIGHT...AND CONTINUING THROUGH WEDNESDAY. IN ADDITION TO THE LARGE SURF...COASTAL FLOODING IS POSSIBLE DUE TO ENHANCED WAVE RUNUP CAUSED BY ONSHORE WINDS...ESPECIALLY AROUND THE TIME OF HIGH TIDE THIS EVENING. ALSO EXPECT ADDITIONAL BEACH EROSION IN AREAS WHICH HAVE SUFFERED SEDIMENT LOSS DURING PREVIOUS LARGE SWELL EVENTS DURING THIS PAST WINTER. HIZ001>003-006>008-012-013-017-019-020-301415- /O.CON.PHFO.SU.W.0014.000000T0000Z-160331T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 308 PM HST TUE MAR 29 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...BUILDING TO 20 TO 25 FEET LATE TODAY...AND 28 TO 32 FEET TONIGHT AND WEDNESDAY. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI... BUILDING TO 15 TO 20 FEET LATE TODAY...AND 18 TO 25 FEET TONIGHT AND WEDNESDAY. * TIMING...STARTING LATE THIS MORNING...AND CONTINUING THROUGH WEDNESDAY AFTERNOON. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-301415- /O.NEW.PHFO.SU.Y.0028.160330T0108Z-160331T0400Z/ KONA- 308 PM HST TUE MAR 29 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...ALONG WEST FACING SHORES OF THE BIG ISLAND...BUILDING TO 8 TO 10 FEET LATE TONIGHT AND WEDNESDAY. * TIMING...STARTING LATE TONIGHT...AND CONTINUING THROUGH WEDNESDAY AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$
005 WHHW40 PHFO 301337 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 AM HST WED MAR 30 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A VERY LARGE NORTHWEST SWELL WILL CONTINUE TO IMPACT NORTH AND WEST FACING SHORES OF THE ISLAND CHAIN TODAY. SURF HEIGHTS PRODUCED BY THIS SWELL WILL REMAIN NEAR OR ABOVE THE HIGH SURF WARNING THRESHOLDS ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS TODAY...BEFORE GRADUALLY DIMINISHING TONIGHT AND THURSDAY. ELEVATED SURF WILL ALSO CONTINUE ALONG WEST FACING SHORES OF THE BIG ISLAND. HIZ001>003-006>008-012-013-017-019-020-310245- /O.CON.PHFO.SU.W.0014.000000T0000Z-160331T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 337 AM HST WED MAR 30 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...28 TO 34 FEET TODAY. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...18 TO 22 FEET TODAY. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-310245- /O.CON.PHFO.SU.Y.0028.000000T0000Z-160331T0400Z/ KONA- 337 AM HST WED MAR 30 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...ALONG WEST FACING SHORES OF THE BIG ISLAND...8 TO 10 FEET. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HOUSTON
492 WHHW40 PHFO 310122 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 PM HST WED MAR 30 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A VERY LARGE NORTHWEST SWELL WILL CONTINUE TO IMPACT NORTH AND WEST FACING SHORES OF THE ISLAND CHAIN. SURF HEIGHTS PRODUCED BY THIS SWELL WILL REMAIN NEAR OR ABOVE THE HIGH SURF WARNING THRESHOLDS ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS TONIGHT...BEFORE GRADUALLY DIMINISHING THURSDAY. ELEVATED SURF WILL ALSO CONTINUE ALONG WEST FACING SHORES OF THE BIG ISLAND. HIZ001>003-006>008-012-013-017-019-020-311430- /O.EXT.PHFO.SU.W.0014.000000T0000Z-160331T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 322 PM HST WED MAR 30 2016 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...18 TO 25 FEET. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...15 TO 20 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-311430- /O.EXT.PHFO.SU.Y.0028.000000T0000Z-160331T1600Z/ KONA- 322 PM HST WED MAR 30 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * SURF...ALONG WEST FACING SHORES OF THE BIG ISLAND...5 TO 8 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ FOSTER
482 WHHW40 PHFO 311309 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 309 AM HST THU MAR 31 2016 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU AND MOLOKAI...NORTH FACING SHORES OF MAUI...AND FOR WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL GRADUALLY DIMINISH...BUT SURF HEIGHTS WILL REMAIN LARGE ENOUGH TO WARRANT A HIGH SURF ADVISORY THROUGH TONIGHT. HIZ001>003-006>008-012-013-017-019-020-010230- /O.CAN.PHFO.SU.W.0014.000000T0000Z-160331T1600Z/ /O.EXB.PHFO.SU.Y.0028.000000T0000Z-160401T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 309 AM HST THU MAR 31 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...16 TO 22 FEET TODAY...AND 10 TO 15 FEET TONIGHT. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...10 TO 15 FEET TODAY...AND 8 TO 12 FEET TONIGHT. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. WHEN IN DOUBT...DO NOT GO OUT. && $$ HIZ023-010230- /O.EXT.PHFO.SU.Y.0028.000000T0000Z-160401T1600Z/ KONA- 309 AM HST THU MAR 31 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * SURF...ALONG WEST FACING SHORES OF THE BIG ISLAND...5 TO 8 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. WHEN IN DOUBT...DO NOT GO OUT. && $$ BIRCHARD
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Mar 28, 8:22 PM HST, 7 hours 10 minutes earlier.
Area forecast discussion, Mar 28, 8:22 PM HST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 822 PM HST MON MAR 28 2016 .SYNOPSIS... A WEAKENING COLD FRONT WILL REACH KAUAI LATE TONIGHT...THEN MOVE THROUGH THE REMAINDER OF THE STATE TUESDAY INTO TUESDAY EVENING. SCATTERED SHOWERS WILL BE POSSIBLE AS THE FRONT MOVES THROUGH. HIGH PRESSURE WILL MOVE OVER THE ISLANDS WEDNESDAY THROUGH THURSDAY...WITH LIGHT WINDS AND MAINLY DRY WEATHER PREVAILING. THE HIGH WILL LIFT TO THE NORTH FRIDAY THROUGH THE WEEKEND...ALLOWING TRADE WINDS TO RETURN ACROSS THE ISLANDS. && .DISCUSSION... RADAR DETECTS LINES OF LIGHT SHOWERS OVER THE KAIWI CHANNEL... MOLOKAI AND LANAI...WITH DRY WEATHER PREVAILING ELSEWHERE ACROSS THE STATE. THESE SHOWERS ARE ASSOCIATED WITH A WEAK PRE-FRONTAL TROUGH OVER THE CENTRAL ISLANDS. FURTHER TO THE WEST...A WEAK COLD FRONT IS LOCATED ABOUT 60 MILES NW OF BARKING SANDS AS OF 8 PM. SOUTHWEST WINDS PREVAILED ACROSS THE ISLANDS TODAY...DUE TO THE LARGE CIRCULATION OF AN INTENSE STORM-FORCE LOW PRESSURE AREA LOCATED ABOUT 1500 MILES NW OF THE STATE. WATER VAPOR IMAGERY DEPICTS A BROAD TROUGH OVER THE CENTRAL PACIFIC...WITH AN INTENSE UPPER LEVEL LOW NEAR 42N 170W...AND THE SUBTROPICAL RIDGE DISPLACED TO THE WEST OF THE INTERNATIONAL DATELINE. MIMIC-TPW SATELLITE IMAGERY SHOWS A NARROW RIBBON OF SLIGHTLY HIGHER MOISTURE ALONG THE WEAK FRONT...WITH ESTIMATED PWATS AROUND 1.2 INCHES. OTHERWISE...A DRY AIRMASS IS PRESENT OVER AND AROUND THE STATE WITH ESTIMATED PWATS NEAR ONE INCH. THE 00Z SOUNDINGS ALSO DEPICT A DRY AND STABLE ENVIRONMENT IN PLACE AHEAD OF THE FRONT...WITH LIHUE SHOWING THE INVERSION NEAR 5500 FEET AND PWAT OF 0.92 INCHES...WHILE HILO SHOWS THE INVERSION UP NEAR 9000 FEET AND PWAT OF 1.11 INCHES. OVERNIGHT AND TUESDAY...EXPECT THE WEAK FRONT TO CONTINUE MOVING STEADILY SOUTHEASTWARD...REACHING KAUAI LATE TONIGHT...OAHU TUESDAY MORNING...MAUI COUNTY AROUND MIDDAY...AND THE BIG ISLAND TUESDAY AFTERNOON/EVENING. WITH VERY LIMITED MOISTURE AND LITTLE UPPER SUPPORT AVAILABLE...WE SHOULD SEE ONLY SCATTERED MOSTLY LIGHT SHOWERS ASSOCIATED WITH THE FRONT AND THE PRE-FRONTAL TROUGH. WINDS ON THE BIG ISLAND SUMMITS HAVE REACHED WARNING LEVELS AT TIMES DURING THE PAST FEW HOURS. DUE TO THE PASSAGE OF THE BROAD MID LEVEL TROUGH TO OUR NORTH...MODEL GUIDANCE INDICATES THAT WINDS SHOULD REMAIN ELEVATED OVER THE SUMMITS THROUGH AT LEAST TUESDAY AND POSSIBLY LONGER. THE HIGH WIND WARNING REMAINS POSTED THROUGH 6 PM TUESDAY. WEDNESDAY THROUGH THURSDAY...ZONAL FLOW ALOFT SETS UP OVER THE CENTRAL PACIFIC...WITH A SURFACE HIGH PRESSURE RIDGE BUILDING DIRECTLY OVER THE ISLANDS. THE RESULTING LIGHT BACKGROUND FLOW WILL PROMOTE NIGHTTIME LAND BREEZES AND DAYTIME SEA BREEZES. SOME CLOUDS WILL DEVELOP OVER THE ISLANDS EACH DAY...BUT LITTLE RAINFALL IS EXPECTED DUE TO LACK OF AVAILABLE MOISTURE...WITH MODEL BLENDED PWATS NEAR OR BELOW ONE INCH DURING THIS TIME. FRIDAY THROUGH THE WEEKEND...THE SURFACE HIGH IS FORECAST TO LIFT TO THE NORTH OF THE STATE...AS A MID LEVEL RIDGE BUILDS OVERHEAD. THIS WILL ALLOW FOR TRADE WINDS TO FINALLY RETURN. SCATTERED MOSTLY LIGHT SHOWERS WILL BECOME FOCUSED OVER WINDWARD AREAS... BUT OVERALL EXPECT THIS TO BE A RATHER DRY TRADE PATTERN DUE TO LACK OF ATMOSPHERIC MOISTURE AND VERY STABLE CONDITIONS ALOFT. && .AVIATION... A WEAKENING FRONT 105 NM NW OF KAUAI/S NA PALI COAST AS OF 04Z...IS FORECAST TO REACH KAUAI ABT 12Z...OAHU 19Z...THEN MAUI COUNTY WEDNESDAY AFTERNOON. THE FRONT WILL BE CARRYING MVFR CONDS WIDESPREAD ENOUGH TO WARRANT AN AIRMET SIERRA FOR MTN OBSC ON KAUAI. AIRMET SIERRA WILL LIKELY BE HOISTED LATER FOR OAHU. AIRMET TANGO FOR LO LVL TURB DUE TO THE GUSTY SW WINDS WILL CONTINUE UNTIL THE FRONT PASSES THROUGH. WITH A SW WIND FLOW...THE TURB WILL FAVOR OVR AND N THROUGH E SIDE OF THE MTNS. LO LVL WINDS BEHIND THE FRONT ARE EXPECTED TO BE LIGHT TO MODERATE WESTERLIES. MORE THAN LIKELY AIRMET TANGO WILL NOT BE NEEDED BEHIND THE FRONT. OTHER THAN FOR THE FRONT...THE PREVAILING FLYING WEATHER WILL BE VFR AREA WIDE DURING THE OVERNIGHT HOURS. SOME ISOLATED TO WIDELY DISPERSE SHOWERS ARE EXPECTED TO FORM ACROSS THE AREA AHEAD OF THE FRONT THAT HAVE THE POTENTIAL OF LOWERING THE CIG AND VIS TO MVFR VALUES. MOST OF THE SHOWERS ARE ASSOCIATED WITH A N TO S ORIENTED BAND NOW LOCATED OVER MOLOKAI. IT IS MOVING E AT 15 KT. && .MARINE... A BROAD SURFACE LOW WITH A CAPTURED FETCH OF GALE FORCE WINDS AIMED AT THE MAIN HAWAIIAN ISLANDS IS SENDING A LARGE NORTHWEST SWELL TOWARD THE STATE. THE LATEST GUIDANCE FROM THE WAVE WATCH III MODEL CONTINUES TO INDICATE THIS SWELL WILL BUILD DURING THE DAY ON TUESDAY...THEN PEAK LATE TUESDAY NIGHT AND EARLY WEDNESDAY...BEFORE GRADUALLY LOWERING THROUGH THE REST OF THE WEEK. SURF PRODUCED BY THIS SWELL WILL LIKELY REACH HIGH SURF WARNING CRITERIA ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER HAWAIIAN ISLANDS STARTING BY MID-DAY TUESDAY. WE WILL BE MONITORING DATA FROM THE BUOYS NORTHWEST OF KAUAI OVERNIGHT TO DETERMINE THE ACTUAL ARRIVAL TIME OF THIS SWELL ON TUESDAY. NOTE THAT THE SURFACE WINDS BEHIND THE FRONT...WHICH WILL BE PASSING ACROSS THE ISLAND CHAIN AS THE SWELL IS SCHEDULED TO BUILD...WILL HAVE A WESTERLY TO NORTHWESTERLY COMPONENT. AS A RESULT...THIS WILL LIKELY PROVIDE ADDITIONAL SUPPORT FOR WAVE RUNUP AND COASTAL INUNDATION FOR COASTAL PROPERTIES AND ROADWAYS ALONG THE NORTH AND WEST FACING SHORES. MANY SHORELINES ACROSS THE STATE ARE EXTREMELY VULNERABLE TO THESE EXTRA LARGE WIND DRIVEN WAVES DUE TO BEACH EROSION FROM EARLIER EVENTS THIS WINTER THIS SWELL ALSO HAS A MORE WESTERLY COMPONENT THAN SOME OF THE LARGE EVENTS DURING THE PAST FEW WEEKS. THEREFORE...THOSE WHO HAVE CONCERNS ABOUT PROPERTY OR TRANSPORTATION ISSUES DUE TO THIS WINTER-TIME CALIBER SWELL SHOULD TAKE APPROPRIATE PRECAUTIONS FOR POTENTIAL COASTAL INUNDATION...PARTICULARLY AROUND THE TIME OF HIGH TIDE TUESDAY EVENING. THIS INCLUDES THE WAIANAE COAST OF OAHU. SINCE THE LARGE NORTHWEST SWELL HAS A WESTERLY COMPONENT...SURF WILL LIKELY REACH THE HIGH SURF ADVISORY CRITERIA ALONG WEST FACING SHORES OF THE BIG ISLAND BY EARLY WEDNESDAY. IT IS STILL TOO EARLY TO DETERMINE IF THE SURF WILL REACH THE HIGH SURF WARNING THRESHOLD OF 12 FEET ALONG THE LEEWARD BIG ISLAND. ELSEWHERE...A SMALL SOUTH SWELL WILL ARRIVE ALONG SOUTH FACING SHORES OF THE STATE TUESDAY... AND LINGER THROUGH WEDNESDAY. A SMALL CRAFT ADVISORY /SCA/ HAS BEEN POSTED BEGINNING TUESDAY MORNING FOR ELEVATED SEAS DUE TO THE INCOMING NORTHWEST SWELL. EXPECT ADDITIONAL AREAS TO BE ADDED TO THE SCA AS THE SWELL BUILDS FROM TUESDAY NIGHT THROUGH WEDNESDAY. WINDS ARE EXPECTED TO REMAIN BELOW THE SCA CRITERIA AT LEAST INTO FRIDAY. AS THE TRADE WINDS INCREASE LATER THIS WEEK...WIND SPEEDS MAY REACH THE SCA CRITERIA STARTING FRIDAY NIGHT OR SATURDAY OVER THE TYPICALLY WINDY WATERS ADJACENT TO THE ISLANDS OF MAUI COUNTY AND THE BIG ISLAND. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 PM HST TUESDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 AM HST THURSDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-OAHU WINDWARD WATERS. && DISCUSSION...JACOBSON AVIATION...LAU MARINE...HOUSTON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:30 PM HST | Small Craft Advisory | HFO | 3 days | |
| Mar 28, 4:45 PM HST | High Wind Warning | HFO | Hawaii | 11 hr |
| Mar 29, 3:33 AM HST | Wind Advisory | HFO | Hawaii | 12 hr |
Nearby
High Surf Warnings in Hawaii, 2016Every high surf warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.